Results 1 to 4 of 4

Thread: Flushing got worse, despite beta-blocker

  1. #1
    Junior Member
    Join Date
    Jun 2019
    Posts
    5

    Default Flushing got worse, despite beta-blocker

    I was able to control my rosacea flare ups (specifically nose flushing) with 12,5 mg carvedilol per day for years now. For my acne rosacea I'm on 10 mg isotretinoin per day for 1 year now.

    Since 2 months my rosacea flare ups have worsened. Not only noss flushing, but it has heavily spread to my cheecks. This made me increase the dose of carvedilol to 25 mg. But no success...

    I've had a really painful breakup a week ago & my skin has completely gone down hill. I now get flare ups daily & multiple times as well. My cheeks are suffering, the stinging never seems to go away. Products I'm used to applying make my cheeks inflame & sting more.
    I don't know what's going on.
    It's scaring me & honestly, I've hit an all time low.
    It's bad enough to suffer from a heart break, but my skin is completely failing me as my rosacea is spinning out of control.

    I guess stress is part of it, but these flare-ups have been appearing before the drama. I'm wondering if Isotretinoin is taking a toll on me, making my skin more sensitive to flushing?

    I've been thinking of adding another off label medicine along with carvedilol.
    Any recommendations?

    I'm pretty desperate at this point & it's taking a huge toll on my mental well-being...

  2. #2
    Senior Member
    Join Date
    Aug 2010
    Posts
    879

    Default

    Quote Originally Posted by Queensically View Post
    I was able to control my rosacea flare ups (specifically nose flushing) with 12,5 mg carvedilol per day for years now. For my acne rosacea I'm on 10 mg isotretinoin per day for 1 year now.

    Since 2 months my rosacea flare ups have worsened. Not only noss flushing, but it has heavily spread to my cheecks. This made me increase the dose of carvedilol to 25 mg. But no success...

    I've had a really painful breakup a week ago & my skin has completely gone down hill. I now get flare ups daily & multiple times as well. My cheeks are suffering, the stinging never seems to go away. Products I'm used to applying make my cheeks inflame & sting more.
    I don't know what's going on.
    It's scaring me & honestly, I've hit an all time low.
    It's bad enough to suffer from a heart break, but my skin is completely failing me as my rosacea is spinning out of control.

    I guess stress is part of it, but these flare-ups have been appearing before the drama. I'm wondering if Isotretinoin is taking a toll on me, making my skin more sensitive to flushing?

    I've been thinking of adding another off label medicine along with carvedilol.
    Any recommendations?

    I'm pretty desperate at this point & it's taking a huge toll on my mental well-being...
    You're right isotretinoin can definitely make flushing worse, although for some people a very low dose (e.g. 5mg) can improve flushing. High doses of isotretinoin seems to damage the superficial blood vessels as it overly dries the skin. I think the dry skin makes it more compromised to allow demodex mite infestation. Soolantra cream may be helpful as it will reduce the dryness of the skin and kill at least some of the mites. Rebuilding the skin barrier, given the effect isotretinoin can have on it, is likely to reduce the severity of the flushing.

  3. #3
    Junior Member
    Join Date
    Jun 2019
    Posts
    5

    Default

    Quote Originally Posted by antwantsclear View Post
    You're right isotretinoin can definitely make flushing worse, although for some people a very low dose (e.g. 5mg) can improve flushing. High doses of isotretinoin seems to damage the superficial blood vessels as it overly dries the skin. I think the dry skin makes it more compromised to allow demodex mite infestation. Soolantra cream may be helpful as it will reduce the dryness of the skin and kill at least some of the mites. Rebuilding the skin barrier, given the effect isotretinoin can have on it, is likely to reduce the severity of the flushing.
    It's insane how my skin suddenly got so bad. Isotretinoin is indeed the only thing that I can blame for my painful, flushing cheeks.
    But the stress & broken heart definitely aggravates it.

    I was on 100 mg minocycline for 3 years before isotretinoin. But it gave me yeast infections, so I had to quit.
    I don't know whether to lower the isotretinoin dose to 5 mg (or take 10 mg every other day) or to risk taking doxycycline again but instead of 100 mg, 40 mg.

  4. #4
    Senior Member
    Join Date
    Aug 2010
    Posts
    879

    Default

    Quote Originally Posted by Queensically View Post
    It's insane how my skin suddenly got so bad. Isotretinoin is indeed the only thing that I can blame for my painful, flushing cheeks.
    But the stress & broken heart definitely aggravates it.

    I was on 100 mg minocycline for 3 years before isotretinoin. But it gave me yeast infections, so I had to quit.
    I don't know whether to lower the isotretinoin dose to 5 mg (or take 10 mg every other day) or to risk taking doxycycline again but instead of 100 mg, 40 mg.
    I don't think minocycline will help significantly with the flushing. Doxycyline may be mildly helpful. However, it's important to try either Soolantra or Zhongzhou cream to remove demodex mites and rebuild the skin barrier. I would try Soolantra first because it will rebuild the skin barrier (and includes a moisturiser as its base), whereas Zhongzhou can be drying on the skin which could worsen the effect of isotretinoin dryness. Once the skin barrier is rebuilt you could try Zhongzhou cream.

    There are several other medications that can help with flushing but you may find them harder to get hold of than Soolantra. They include clonidine, moxonodine, hydroxychloroquine, propranolol, gabapentin etc.

    You could try even isotretinoin 5mg every other day.

Similar Threads

  1. Propanolol beta blocker
    By snuffleupagus in forum Prescription medications
    Replies: 15
    Last Post: 9th November 2009, 06:23 PM
  2. Help with a beta blocker??!!
    By rld_lb in forum Prescription medications
    Replies: 0
    Last Post: 27th March 2009, 12:09 PM
  3. Best Beta-Blocker or Drug for Exercise Induced Flushing
    By johny in forum Prescription medications
    Replies: 6
    Last Post: 8th March 2009, 02:58 AM
  4. beta blocker propranolol
    By sarah in forum Prescription medications
    Replies: 7
    Last Post: 19th October 2007, 08:49 AM
  5. Beta blocker + Accutane?
    By Lisa M in forum Prescription medications
    Replies: 6
    Last Post: 4th March 2006, 01:37 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •